Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 60, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 26, 2004, 9:13 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 9:13 PM MDT (03:13 UTC)
- Expired
- Jun 27, 2004, 12:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 270314
FFWMAF
NMC015-270615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 PM MDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 1215 AM MDT
* AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
FLASH FLOODING FROM THUNDERSTORMS 17 MILES WEST OF ARTESIA ALONG
STATE HIGHWAY 82...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOPE...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3295 10450 3294 10479 3228 10480 3228 10434
3293 10418
$$1 follow-up statement
000
WGUS74 KMAF 270449
FFSMAF
NMC015-270615-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1049 PM MDT SAT JUN 26 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM MDT FOR NORTHWESTERN
EDDY COUNTY...
AT 1040 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR
FLOODING OCCURRING ON AREA ROADS...AND DRAWS FILLING UP AROUND HOPE.
AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A COMPLEX OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
ACROSS MUCH OF EDDY COUNTY. RADAR ESTIMATES THAT BETWEEN ONE AND ONE
AND A HALF INCHES OF RAIN HAVE FALLEN NORTH AND NORTHWEST OF
CARLSBAD. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3295 10450 3294 10479 3228 10480 3228 10434
3293 10418
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:00 PM MDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM MDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT JUN 26 2004 .SHORT TERM... OMEGA BLOCK CONTINUES OVER NORTH AMERICA TODAY. RIDGE IS CENTERED TO THE WEST OF THE CWA WITH THE AXIS RUNNING FROM NEAR THE AZ/NM BORDER NORTH NORTHWEST TO THE OR/ID BORDER. THIS SETUP PUTS OUR AREA UNDER NORTHWEST FLOW. HAD AN MCS MOVE INTO EDDY COUNTY LAST NIGHT IN THIS FLOW AND DROP 2 1/2 INCHES OF RAIN AT THE CNM ASOS SITE IN ABOUT AN HOUR. THIS ACTIVITY QUICKLY DIED...POSSIBLY DUE TO RELATIVELY WEAK 850MB FLOW OF 15KT TO 20KT. ETA/GFS BOTH PICKING UP ON A WEAK DISTURBANCE MOVING SOUTHEAST IN THIS NORTHWEST FLOW AGAIN TONIGHT. WITH HEATING OF THE DAY AND NM MOUNTAINS LIKELY GETTING TS AGAIN TODAY...EXPECT A SIMILAR SITUATION TONIGHT WITH AN MCS FORMING IN NM AND MOVING INTO THE CWA. THERE IS A SLIGHT DIFFERENCE IN PLACEMENT OF QPF IN MODELS. ETA IS FARTHER NORTH THAN THE GFS. GFS BRINGS PRECIP INTO THE VAN HORN/PRESIDIO VALLEY AREA WHILE THE ETA SHOWS RAIN FALLING OVER SOUTHEASTERN NM AGAIN. 850MB WINDS SHOULD BE SLIGHTLY STRONGER...SO IF ONE DOES FORM...IT MAY LAST A LITTLE LONGER THAN LAST NIGHT. WILL RAISE POPS TO CHANCE OVER SOUTHEASTERN NM AND OUR WESTERN COUNTIES. .LONG TERM... MID LEVEL RIDGE AXIS IN WRN NM SUNDAY MAINTAINS NW FLOW ALOFT ACRS W TX WHILE COOL NRN STREAM FLOW ACRS NRN PLAINS KEEPS TRYING TO PUSH BOUNDARIES S INTO RGN. DEFINITIVE LOW LEVEL CONVERGENT AXIS SETS UP ACRS NM MTNS. AS SUCH MTNS AND ADJACENT PLAINS WILL BE FAVORED FOR TSTMS AT LEAST INTO MONDAY. GFS ESPECIALLY EXCITED ABOUT BRINGING COMPLEXES OUT OF NM MTNS LATE SUNDAY/MONDAY NIGHTS WITH SFC BOUNDARY REMAINING ACRS THE N. BOUNDARY TRIES TO PUSH FARTHER S AND W INTO TUES WHICH WILL SERVE TO PUSH MSTR W/INCREASE UPSLOPE FLOW ACRS MTNS WHERE MODEST 7H-5H LR/S (7C/KM) WILL BE IN PLACE. BY TUES MID LEVEL RIDGE AXIS HAS WORKED EWD ALLOWING FOR A BETTER/DEEPER TROPICAL MSTR FETCH ACRS W TX/NM AS GFS PERSISTENTLY GENERATES CONVECTIVE SYSTEMS. ATTP INCLINED TO GO SCT POPS ACRS TRANS PECOS INTO WED IN A SEEMINGLY WET PATTERN. WITH RIDGE AXIS ESTABLISHED W 7H TEMPS WILL REMAIN BELOW 11C ACRS PB...THUS UNSEASONALLY COOL TEMPS TO CONTINUE. MEANWHILE STRONG MID LEVEL RIDGE ACRS THE ERN GULF WILL BE SLOWLY BUILDING W FINALLY PUSHING INTO W TX/NRN MEXICO BY FRIDAY BUT STILL FAR ENUF S TO MAINTAIN A WEAKER NW MID LEVEL FLOW PATTERN ACRS W TX. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 87 67 88 / 30 30 20 20 CARLSBAD NM 63 91 65 91 / 30 30 30 30 DRYDEN TX 69 93 71 91 / 20 30 20 20 FORT STOCKTON TX 66 91 69 89 / 20 30 20 20 GUADALUPE PASS TX 60 84 62 85 / 30 40 30 30 HOBBS NM 62 88 63 87 / 30 30 30 30 MARFA TX 56 85 61 84 / 30 40 20 30 MIDLAND INTL AIRPORT TX 64 88 67 87 / 30 30 20 20 ODESSA TX 65 89 67 87 / 30 30 20 20 WINK TX 66 96 69 95 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. &&
Hazardous weather outlook, Jun 26, 1:50 PM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SAT JUN 26 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 250 PM CDT (150 PM MDT) SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ACROSS AREAS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THESE STORMS WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.